MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03R70-01
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
Abbott has identified four potential issues found in the alinity ci-series system software versions 3.6.1 and lower.Issues 1 to 3 occur only on the alinity i am processing module.Issue 4 occurs only on the alinity c processing module.Issue 1: inadequate wash cycle can result in salt buildup on the induction heater (ih) assembly which can reduce sample pipettor wash performance, increasing the risk of sample carryover.Issue 2: small changes in relative light units (rlu) values may occur if a sample¿s reading coincides with another rv being inserted.This occurs because rv loading moves the process path disk, altering rv alignment at the optics and affecting rlu measurements.Issue 3: when a new reagent cartridge is loaded, it undergoes mixing before sampling.Sampling should occur after 300 seconds but can occur after 200 seconds, potentially reducing reagent homogeneity and affecting sample-reagent interaction.Issue 4: the alinity c processing module may have a r1 or r2 pipettor probe movement restriction but not report the expected message codes 5744 r1 pipettor movement restricted at (0) position (1) and 5745 r2 pipettor movement restricted at (0) position (1).In this case, the r1 or r2 pipettor probe may be bent from the contact and system will continue processing and the operator is unaware of the condition.The above issues have the potential impact to patient results if they occur.There have been no incidences of impact to user/patient safety or to patient management as a result of any of the issues mentioned.
 
Additional Manufacturer Narrative
Additional information for section d suspect medical device and section h4 device mfg date: the impacted serial numbers were manufactured from november 27 2016 to september 30, 2025.The specific serial numbers and udi were provided under rcr 3016438761-11192025/c/1.Additional information for section d10, concomitant products: alinity i processing module, ln 03r65-01, alinity c processing module, ln 03r67-01 alinity ci-series system software version 3.6.0, 04v20-27 alinity ci-series system software version 3.6.1, 04v20-28.The investigation into the potential issues in alinity ci-series system software versions 3.6.1 and lower is ongoing.The outcome of the investigation will be provided in rcr# 3016438761-11192025/c/1 when completed.A product correction letter was issued on 13nov2025 to all alinity customers who have installed alinity i processing modules and alinity c processing modules, notifying them of the potential issues.The product correction letter also provides the necessary steps to take if any of the potential issues are observed until they receive the mandatory upgrade of their alinity ci-series system software version 3.7.0.

Brand Name
ALINITY CI-SERIES SYSTEM CONTROL MODULE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key23746827
Report Number3016438761-2025-00696
Device Sequence Number5892490
Product Code JJE
UDI-Device Identifier00380740137410
UDI-Public(01)00380740137410
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K230790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R70-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Initial Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3016438761-11192025/C/1
Patient Sequence Number1
Patient SexUnknown